Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Too high level t
Apr 9, 2001

Dear Sir.

My meds are:Zerit,Epivir and Abacavir. My problem: My triglycerides are too high (the range in the Netherlands is 0.8-2.5),mine are 16.4 My doctor said that this high level is caused by my hiv-meds (I wonder why he is so sure about this.) He said also that I have to take medecine,in this case "Gemfibrozil Gf".Twice a day 600mg. If I didn't then their is a change that I get "pancreatitis". My questions are: 1. Is the change to get pancreatitis higher if I don't take the med.; 2. Is that med a great help to lower the TG-level.; 3. Or should I stop with my hiv-combination and try onother one?

ps. The other bloodsamples were good and my viral load is undetectable and CD4 301.

thanks,

Response from Dr. Boyle

The antiretrovirals you are on are not associated with marked triglyceride elevations so I doubt that your high triglycerides is caused solely by them. The triglycerides definitely need to be controlled. Your risk of pancreatitis is increased by triglyceride elevation, especially by the significant increase you have. Gemfibrozil is an effective treatment for elevated triglycerides, but a recent study showed that by itself it was unlikely to lead to significant decrease or normalization of the triglyceride level. Starting with gemfibrozil is the correct thing to do, but you're likely to need additional medications to adeuately control you triglycerides.



Previous
Lypodystrophy
Next
is mine is swollen lymphnodes??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement